MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA2.0 25 A..DIST.CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA2.0 25 A..DIST.CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX649T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing and quality control data: the progav® 2.0 shunt system was manufactured by a qualified employee in july 2021.Deviations during assembly did not occur.The system was sterilized by miethke and released for shipment after final inspection.For the purposes of this investigation, the progav® 2.0 shunt system is comprised of a progav® 2.0 adjustable pressure valve with a normal pressure range of 0 to 20 cmh2o and a shuntassistant® 2.0 fixed pressure valve with a fixed pressure range of 25 cmh2o.The shunt system was inspected as article fx649t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: bloody deposits were discovered on the inlet spout of the progav 2.0.Pic.1: progav® 2.0 with visible deposits.Permeability test: a permeability test has shown that both valves are permeable.Computer controlled test: to investigate the claim of overdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the shuntassistant® 2.Is operating within the accepted tolerance in the horizontal position.The progav® 2.0 is operating not within the specified tolerances in the vertical position.Adjustment test: the progav® 2.0 was tested and is adjustable to all specified pressures.Braking/klick force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, some deposits were found in both valves.Results: based on our investigation, we confirm that the valve shows an increased flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx649t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system was believed to be underdrained and was unable to adjust.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), gender: female.

Brand Name
PROGAV 2.0 WITH SA2.0 25 A..DIST.CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13546219
Report Number3004721439-2022-00022
Device Sequence Number20137685
Product Code JXG
UDI-Device Identifier04041906502072
UDI-Public4041906502072
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2026
Device Model NumberFX649T
Device Catalogue NumberFX649T
Device Lot Number20053910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Initial Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 MO
Patient SexFemale